Previous |  Up |  Next


Franklin compact space; $P$-point; $\text{FU}(p)$-space; maximal almost disjoint family; Katětov ordering; Rudin-Keisler ordering
The Katětov ordering of two maximal almost disjoint (MAD) families $\Cal A$ and $\Cal B$ is defined as follows: We say that $\Cal A\leq_K \Cal B$ if there is a function $f: \omega \to \omega$ such that $f^{-1}(A)\in \Cal I(\Cal B)$ for every $A\in \Cal I(\Cal A)$. In [Garcia-Ferreira S., Hru\v sák M., Ordering MAD families a la Katětov, J. Symbolic Logic 68 (2003), 1337–1353] a MAD family is called $K$-uniform if for every $X\in \Cal I(\Cal A)^+$, we have that $\Cal A|_X\leq_K \Cal A$. We prove that CH implies that for every $K$-uniform MAD family $\Cal A$ there is a $P$-point $p$ of $\omega^*$ such that the set of all Rudin-Keisler predecessors of $p$ is dense in the boundary of $\bigcup \Cal A^*$ as a subspace of the remainder $\beta (\omega )\setminus \omega $. This result has a nicer topological interpretation: The symbol $\Cal F(\Cal A)$ will denote the Franklin compact space associated to a MAD family $\Cal A$. Given an ultrafilter $p\in \beta(\omega)\setminus \omega$, we say that a space $X$ is a $\text{FU}(p)$-space if for every $A\subseteq X$ and $x\in cl_X(A)$ there is a sequence $(x_n)_{n < \omega}$ in $A$ such that $x = p$-$\lim_{n \to \infty}x_n$ (that is, for every neigborhood $V$ of $x$, we have that $\{n < \omega : x_n \in V\}\in p$). [CH] For every $K$-uniform MAD family $\Cal A$ there is a $P$-point $p$ of $\omega^*$ such that $\Cal F(\Cal A)$ is a $\text{FU}(p)$-space. We also establish the following. [CH] For two $P$-points $p,q\in \omega^*$, the following are equivalent. (1) $q\leq_{\text{RK}}p$. (2) For every $MAD$ family $\Cal A$, the space $\Cal F(\Cal A)$ is a $\text{FU}(p)$-space whenever it is a $\text{FU}(q)$-space.
[1] Bernstein A.R.: A new kind of compactness for topological spaces. Fund. Math. 66 (1970), 185-193. MR 0251697 | Zbl 0198.55401
[2] Boldjiev B., Malykhin V.I.: The sequentiality is equivalent to the $\Cal F$-Fréchet-Urysohn property. Comment. Math. Univ. Carolin. 31 (1990), 23-25. MR 1056166 | Zbl 0696.54020
[3] Franklin S.P.: Spaces in which sequences suffice II. Fund. Math. 61 (1967), 51-56. MR 0222832 | Zbl 0168.43502
[4] Garcia-Ferreira S.: On $FU(p)$-spaces and $p$-sequential spaces. Comment. Math. Univ. Carolin. 32 (1991), 161-171. MR 1118299 | Zbl 0789.54032
[5] Garcia-Ferreira S., Hrušák M.: Ordering MAD families a la Katětov. J. Symbolic Logic 68 (2003), 1337-1353. MR 2017358 | Zbl 1055.03027
[6] Garcia-Ferreira S., Malykhin V.I.: $p$-sequentiality and $p$-Freéchet-Urysohn property of Franklin compact spaces. Proc. Amer. Math. Soc. 124 (1996), 2267-2273. MR 1327014
[7] Gillman L., Jerison M.: Rings of Continuous Functions. Graduate Texts in Mathematics vol. 43, Springer, New York-Heidelberg, 1976. MR 0407579 | Zbl 0327.46040
[8] Mathias A.R.D.: Happy families. Ann. Math. Logic 12 (1977), 59-111. MR 0491197 | Zbl 0369.02041
[9] Rudin W.: Homogeneity problems in the theory of Čech compactifications. Duke Math. J. 23 (1956), 409-419. MR 0080902 | Zbl 0073.39602
[10] Sierpiński W.: Cardinal and Ordinal Numbers. Panstwowe Wydawnictwo Naukowe, Warsaw, 1958. MR 0095787
[11] Simon P.: A compact Fréchet space whose square is not Fréchet. Comment. Math. Univ. Carolin. 21 (1980), 749-753. MR 0597764 | Zbl 0466.54022
[12] Wimmers E.L.: The Shelah $P$-point independence theorem. Israel J. Math. 43 (1982), 28-48. MR 0728877 | Zbl 0511.03022
Partner of
EuDML logo